If you or a loved one is suffering from fentanyl addiction, then it’s likely that you’ve heard of rainbow fentanyl pills. But do you know what they are?
Brightly colored fentanyl – “rainbow fentanyl” might seem like an innocuous name for potent fentanyl, but this dangerous drug is causing overdose deaths amongst kids and young people.
In this blog post, we will discuss what rainbow fentanyl pills are, their effects on the body, the risks involved in taking them, and how to seek help if necessary.
If your fear and concern around these pills have been challenging to navigate alone, this article may clarify why someone would choose to take fentanyl and what intervention strategies have shown promise for those struggling with opioid.
What Are Rainbow Fentanyl Pills?
Fentanyl is a powerful synthetic opioid medication frequently prescribed to treat severe pain.
The Drug Enforcement Administration (DEA) describes fentanyl as “50 to 100 times more potent than morphine.” Unfortunately, this potency landed it in the hands of recreational users and drug traffickers, who have created a variety of bright colors, shapes and sizes of rainbow colored fentanyl for sale on the black market.
These illicit drugs are trafficked mainly by Mexican drug cartels who mix fentanyl with other substances like caffeine, ketamine, and methamphetamine. These pills vary in size, shape, color, and composition depending on who makes them and what they contain.
Parents of kids and young adults should be aware of these rainbow pills because they are often mistaken for recreational drugs, such as ecstasy or MDMA. The DEA administrator Anne Milgram of the (drug enforcement administration) stated that producing these rainbow-colored pills is a way to promote addiction among young children.
Drug Traffickers and Illicit Drugs Warning for Parents
The Drug Enforcement Administration warned parents before trick or treating during Halloween this year to watch their trick or treaters closely due to fear of mistaking halloween candy for colored fentanyl.
The deliberate effort by drug traffickers to focus on trick or treating children and young people is of great concern to law enforcement partners.
A trick or treat safety protocol must be in place. Warning parents to check halloween candy is important and staying aware of this alarming emerging trend is crucial.
New Jersey Woman Arrested for Rainbow Fentanyl in Lego Box
Illicit fentanyl “rainbow fentanyl” were found in a lego box during a traffic stop in New jersey. The pills seized were synthetic opioids that look like candy. The brightly colored fentanyl is a new trend killing young americans.
What Are the Effects of Taking Rainbow Fentanyl?
Rainbow fentanyl like fentanyl pills and powder are hazardous and potent synthetic opioid drugs, but despite its potential danger, it is frequently abused. The primary effect of taking fentanyl is a euphoric high that can be much more pronounced and intense than weaker opioids like codeine.
Though this euphoria can come with various beneficial effects in the short term, particularly in patients who try to manage severe pain or mental health issues, long-term usage of fentanyl can lead to much more serious side effects.
Fentanyl Use Can Cause:
Fentanyl use can cause insomnia, confusion, respiratory depression that leads to difficulty breathing, nausea and vomiting, and weakened muscles.
Overdose from consuming too much fentanyl can result in coma or death, depending on the amount taken.
Synthetic opioids such as fentanyl accounted for more than two-thirds of overdose deaths this year, so it is essential to recognize and understand the dangers.
Despite these risks, many people continue to abuse the drug, making understanding the serious effects more critical for individuals considering fentanyl or rainbow fentanyl.
What Are the Signs of Fentanyl Abuse?
Illicit fentanyl use can lead to problems, and the signs and symptoms of fentanyl abuse are similar to those of other opioid drugs. Common signs of fentanyl abuse include:
- Physical dependence on the drug
- Cravings for more fentanyl after taking it
- A tolerance that leads to larger doses over time
- Difficulty stopping or reducing the use
Other telltale signs that a person could be addicted to fentanyl include extreme sedation, drowsiness, confusion, and an inability to concentrate.
Overdose is a genuine possibility when taking fentanyl, and it is vital to understand the signs of an overdose to seek help in time.
Common symptoms of an opioid drug overdose include:
- Extreme confusion
- Shallow breathing or not breathing at all
- Clammy skin
- Bluish tint on lips and fingernails
- Constricted pupils
If you notice these signs or believe someone is overdosing on fentanyl, seek medical help immediately.
Treatment for Fentanyl Abuse at Care Plus New Jersey
The opioid crisis in the United States has been a growing problem for decades. With the advent of powerful drugs like fentanyl, treatment options to get people free of this hazardous illicit drug are better than ever.
Detox and withdrawal management:
This is the first step in treating a person who is dependent on an opioid, as detoxing allows a person’s body to get rid of the drug and start healing from the damage it has done.
Inpatient or residential treatment:
For those with severe addictions, an inpatient program can provide the necessary structure and support for getting sober.
Outpatient programs can also be effective for mild to moderate addictions. Involvement in addiction services at CarePlus will vary based on the needs of each person.
Medication-assisted treatment (MAT):
MAT is an evidence-based approach that our doctors offer when appropriate. MAT combines medications such as buprenorphine and naloxone with counseling and behavioral therapies. MAT has been proven successful in helping people overcome addictions to an opioid like heroin or fentanyl.
Counseling and behavioral therapies:
Counseling and therapy can help address the root causes of drug abuse, such as trauma or mental illness, and provide a person with the tools to stay sober in the long term.
Recovery support groups:
Support groups like Narcotics Anonymous (NA) or SMART Recovery are great for helping people develop a strong support network to rely on during recovery.
Depending on the severity of the abuse and any underlying mental health issues, a tailored treatment plan will be created to help an individual recover.
Despite their brightly colored exterior, rainbow fentanyl remains extremely dangerous. Rainbow fentanyl is highly potent and potentially fatal. The vast majority of rainbow fentanyl looks like candy.
If you or someone you know is experimenting with rainbow fentanyl, remember the dangers and seek help before it is too late.
Parents be aware of the dangers associated with this drug. The colors, shapes, and sizes along with the variety of bright colors are targeting children with the the goal of drug traffickers to drive addiction.
CarePlus New Jersey understands those who abuse drugs like fentanyl, xanax, and heroin. There is help available. CarePlus will never refuse service to those in need. We are also covered by most medical insurance plans including state funded programs.